MAUDE Adverse Event Report: EXACTECH, INC. EQUINOXE; NARROW REV 38MM REAMER MODULAR, CANNULATED

EXACTECH, INC. EQUINOXE; NARROW REV 38MM REAMER MODULAR, CANNULATED
Catalog Number 321-55-38
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Known Impact Or Consequence To Patient (2692)
Date of Event 04/01/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Pending evaluation.
 
Event or Problem Description
It was reported that the surgeon put a bow tie reamer on a modular handle (on drill not ream).Put it over a k wire and ran it down to the glenoid.Started to ream the glenoid and the piece that attaches to the handle sheared off.It did end up notching the glenoid but we were able to facilitate the baseplate on without complications.
 
Additional Manufacturer Narrative
(h3) the broken reamer reported was likely the result of applying a force greater than yield strength of the material and subsequent sterilization cycles which led to crack initiation, propagation, and ultimate failure.However, this cannot be confirmed because the component was not returned for evaluation.(h6) evaluation codes: 2199, 1069.

Brand Name
EQUINOXE
Common Device Name
NARROW REV 38MM REAMER MODULAR, CANNULATED
Manufacturer (Section D)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
MDR Report Key9257092
Report Number1038671-2019-00548
Device Sequence Number14005827
Product Code KWT
UDI-Device Identifier10885862232762
UDI-Public10885862232762
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
UNK
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/14/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number321-55-38
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 08/15/2019
Supplement Date Received by Manufacturer04/10/2020
Initial Report FDA Received Date10/30/2019
Supplement Report FDA Received Date04/14/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;